MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISMA
Medical Device Problem Codes Activation Failure (3270); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral position where the physician informed the clinical specialist that there was an slda (single leaflet device attachment) that occurred.Baseline mr (mitral regurgitation) prior to index procedure was severe and post procedure was mild, but after the slda happened is unknown.The patient is stable and the plan is to stabilize the valve with another implant.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, d6b, g3, g6, and h11.Supplemental report to add explant date.
 
Additional Manufacturer Narrative
Additional type of investigation code: labelling review.The complaint for reduced therapeutic efficacy over time / other was confirmed with empirical evidence as reported by the edwards clinical specialist.No manufacturing non-conformities were identified and there is no evidence to support a failure was the results of design or manufacturing.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformance's related to the complaint event were identified.Since no edwards defect was identified, corrective or preventative actions are not required.Available information suggests that patient conditions due to poor leaflet integrity may have contributed to the reported event.However, a definite root cause is unable to be determined.The device training manuals instructs the operator to consider all procedural and anatomical factors.Physicians are extensively trained by edwards before they are qualified to use the device system.Training includes patient screening, device preparation, approach, deployment, imaging, procedure-specific training manuals and proctored procedures.As described in the event description, post-procedure leaflet tear was likely due to poor leaflet integrity, however, a definite root cause is unable to be determined because initial leaflet condition is unknown.The patient is stable with a plan for surgical reintervention.The procedure was completed successfully, and the mr was reduced from severe to mild.
 
Event or Problem Description
Additional information received stated that there was a post-procedure leaflet tear, due to poor leaflet integrity.It was determined this was not a device issue but rather a tissue issue.Baseline mr (mitral regurgitation) prior to index procedure was severe and post-procedure was mild, but after the leaflet tear occurred was severe.The outcome of the patient is stable with a plan for surgical reintervention.The procedure was completed successfully, and the mr was reduced from severe to mild.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key22079867
Report Number2015691-2025-04090
Device Sequence Number8702246
Product Code NKM
UDI-Device Identifier00690103216950
UDI-Public(01)00690103216950(17)251003
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Model Number20000ISMA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer06/18/2025
07/01/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/02/2025
07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale